U.S. doctors online nowAsk doctors free
Singapore
A 28-year-old female asked:

I am currently on 50mg pristiq and stilnox. it seems like i have gained weight. i do have anxiety / depression and bulimic. and also a chain smoker and have sleeping issues. will any other medication would work better for me? i do afraid of gaining weight

1 doctor answer4 doctors weighed in
Dr. Patricia Foster
Psychiatry 44 years experience
Need medical eval: Yes, Pristiq (desvenlafaxine) can cause weight gain but so can bulimia, depression, thyroid disorder, abnormal blood sugar etc. Get checked by your pcp to rule out medical factors for weight gain. Talk to prescribing doctor about weight gain on Pristiq (desvenlafaxine) and review alternate meds. Would add therapy to help you work on eating disorder, depression and chain smoking. I hope this helps and you feel better soon.
Dr. Susan Rhoads
Family Medicine 38 years experience
Dr. Foster is right. Remember food and smoking are both addictions. Especially if money is an issue, you can take advantage of AA, NA or Overeater's anonymous. The 12-step program works for any addiction (food is the toughest, because you still have to eat, and with the others, abstinence is the goal and you can distance yourself from the memories of using them). Meetings are free.
Oct 9, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 26, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.